Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 395, NWS St. Louis, MO

July 4, 2006Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2006, 5:58 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2006, 5:58 PM CDT (22:58 UTC)
Expired
Jul 4, 2006, 7:00 PM CDT
In force
62 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:09 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 4, 2:09 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT TUE JUL 4 2006

.DISCUSSION...
A COLD FRONT CONTINUED TO SAG SOUTHWARD ACROSS THE AREA AT THIS
TIME. A HIGH PRESSURE SYSTEM WAS CENTERED OVER THE DAKOTAS. SHEER
WEIGHT OF THE COLD AIR WILL PUSH THE FRONT THROUGH THE FORECAST AREA
BY THIS EVENING. DRIER AIR WAS BEGINNING TO ADVECT OUT OF IOWA INTO
NORTHERN MO WITH DEPOINTS IN THE UPPER 50S TO MID 60S. THE HIGH
PRESSURE WILL SETTLE INTO THE AREA AND WILL BE CENTERED OVER THE
REGION ON THURSDAY. IT WILL PROVIDE PLEASANT EARLY JULY TEMPS WITH
LOWER HUMIDITY.

ISOLATED CONVECTION CONTINUED ACROSS THE EASTERN OZARKS AND
SOUTHWEST IL EARLY THIS AFTERNOON. THE LATEST MSAS DATA INDICATED
THE MOST UNSTABLE AIR WAS OVER SOUTHEAST MO WITH LSS AROUND -6.
SURFACE MOISTURE CONVERGENCE IS THE BEST ACROSS THE SOUTHERN PORTION
OF THE FORECAST AREA WITH A SECOND AREA ACROSS CENTRAL INTO
NORTHEAST MO. WEAK CONVECTION WAS SHOWING SIGNS OF DEVELOPING ACROSS
NORTHEAST MO AT THIS TIME. LOW POPS WILL CONTINUE THROUGH THE
AFTERNOON AND EARLY THIS EVENING SOUTH OF US HIGHWAY 36.

IN THE EXTENDED PERIOD, THE 12Z RUNS OF THE GFS, UKMET AND EUROPEAN
ARE FAIRLY SIMILAR AT H5 SATURDAY MORNING WITH UPPER RIDGE CENTERED
OVER THE SOUTHERN PLAINS. MODELS FORECAST A SHORT WAVE WILL DROP
DOWN FROM THE UPPER MIDWEST LATE IN THE WEEKEND WITH NORTHWESTERLY
FLOW ACROSS THE REGION.

&&

.AVIATION...
FOR THE 18Z TAFS...
COLD FRONT HAS NOT MADE VERY FAST PROGRESS ACROSS MO AS OF 17Z. IT
EXTENDS FROM EC IL THROUGH STL THEN SOUTHWESTWARD INTO OK. MORNING
RWS/TRWS HAVE WEAKENED...THOUGH HAVE SOME ACTIVITY DEVELOPING OVER
SW IL AND SE MO. WILL KEEP KUIN DRY...WITH JUST A TWO HOUR TEMPO
GROUP IN KCOU AS FRONT IS SOUTH OF THESE TWO SITES. AS FOR KSUS AND
KSTL...WILL KEEP A 4 HOUR TEMPO GROUP THROUGH 22Z AS FRONT LINGERS
NEARBY. THEN CLEAR REGION FROM NORTH TO SOUTH BY THIS EVENING.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 4, 3:06 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT TUE JUL 4 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
306 PM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH
OF A QUINCY TO PARIS LINE...AS A COLD FRONT MOVES SOUTHEASTWARD
THROUGH THE REGION. SOME OF THESE STORMS MAY PRODUCE FREQUENT
LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS THIS EVENING.
HOWEVER...NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:27 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage33 min
Jul 3, 9:00 PM CDTSevere Thunderstorm WarningLSXFranklin, Warren45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.